Announcement

Collapse
No announcement yet.

Vicodin, making me moody? ms contin, sleepy

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Vicodin, making me moody? ms contin, sleepy

    Does anyone find that vicodin makes them depressed or moody? I've been feeling this way since I started taking it in March. Within an hour of taking it, I can definitely feel a change in mood...more emotional and easily irritated.

    I'm taking generic version of Lortab 7.5. In addition to the moodiness, it doesn't seem to work for my pain. Told the pain dr, but he didn't have any response nor did he change me to a different med. I seem to have built up a little tolerance to Tylenol 3, my pain med of choice, so I'm hoping not taking it for a while will make it more effective and I can start taking it again with the good results that I used to get.

    I also just started on a low dose of ms contin. I was home sick today, took 30 mg, and slept ALL day long. Seems as long as I'm up and moving around, I don't feel sleepy or feel any other side effects, but as soon as I sit down, I doze off, even while sitting up! I have 15 mg tabs, and taking just one of has the same effect as taking 30mg. Hoping this side effect wears off soon.

  • #2
    Yes, vicodin makes me very irritable. But percocet doesn't. Who knows? I hope you start tolerating the MS Contin better, and meanwhile, don't sit down!
    Je vous souhaite de la joie, de la bonne santée, et tout ce qu'il y a de bon dans la vie.
    Wishing you happiness and good health, and all the best out of life.

    Peace, Carolyn
    ___________________________________________________

    Laura (11), Susannah (12 1/2) and Maman (that's me!), North Wildwood NJ, September 2007


    On the Beach with IC

    Comment


    • #3
      I take Lortab 10 mg, twice a day. For me, it can make me irritable. But, maybe it is the pain. I am very irritable when I am in pain or over tired. And you have definately been more tired than usual while your body is adjusting, so maybe it is the exhaustion the med is causing that is making you irritable. I dont know. Does the irritabilty go away after you have slept? Either way though, I think I'd definately mention it again to your Pain Dr. You know how Drs. are....most of the time they dont hear anything until we tell them several times!

      Anyway, I hope your Dr. will either tell you it will go away in a week or so as your body gets used to the med, or that he will switch you to another med that wont do that to you.

      BTW, (WARNING: I am switching over to my "Mom voice" now!) PLEASE be careful driving when you are feeling drowsy! I dont want anything happening to you! You are the only "you" I have and I cant get another one! So PLEASE be careful! I still wish you'd get a r/x of Provigil (or another med like it) to have on hand when you are drowsy from new meds and must still drive, work, and otherwise function. I am just sure it would help you! I know I have told you that over and over, and you always say, "I dont want to take anymore meds, I already have to take enough as it is!" But, it isnt one you take everyday like the others. You only take it when you need it. And I am totally sure it would help you! I just FEEL it! I just dont want to come on here one of the days and have to post, "Has anyone heard from Briza?" and then not have anyone reply.....EVER AGAIN!!! Do you not know what that would do to me and everyone else? It is making me cry right now just thinking that thought!

      (Okay, I am back to my normal voice now. ) Anyway, if I didnt love you and didnt care, I wouldnt say anything. (And yes, I posted this for a reason, instead of pming this to you! The reason is that I dont want you to be able to blow this off thinking that I am just crazy! (Although, admittedly, there are quite a few Drs that would agree with you! ) But, I figured if I posted it, then other people will also say the same thing and then, you cant ignore all of us!

      I am done now. (I know you are relieved! ) (I will be looking over in Deb's Gratitude Journal this afternoon...I figure I will be seeing a post from you that you are thankful that I dont live close to you! ) You Better be thankful for that, b/c I'd be over at your house worrying the pee out of you until you go and worry it of your Dr. to make him get you feeling better.

      I hope you are feeling better today and have a good day at work!

      Love and hugs,
      Amy

      Comment


      • #4
        Lortab does not make me moody. But Percocet makes me meaner than a snake. I dont know why that is. But I assume narcotics affect all people differently.

        Comment


        • #5
          Briza, I am like you, I thought I was alone in this problem. Vicodin sometimes put me moody and irritable attitude. The thing is, I only take it mostly once at night. But sometimes even before I take it before bedtime I can tell mentally it is time for it. I don't know if it is because of the pain I deal with or if the medicine is affecting me. How can you be addicted if you only take it once a day? Sound crazy, don't know what to think of it.

          Sending hugs, Trishann

          Comment


          • #6
            Trishann, that's not an addiction. You're only taking it once in 24 hours? No way. What it is, I think, is that you put up with the pain all day long, and then by bedtime your body has had it, and is ready for some relief. I think that's fair.

            You're taking much less pain meds than I am, for sure. But I think, I am in so much pain I am doubled over unless I take the pills; how can that possibly be better for me and my family?

            So, I think everyone who chimed in on this thread was pretty much right; narcotics can affect our moods, and since everyone's body chemistry is different, we may have to experiment to find the ones that work best for us with the fewest side effects.
            Je vous souhaite de la joie, de la bonne santée, et tout ce qu'il y a de bon dans la vie.
            Wishing you happiness and good health, and all the best out of life.

            Peace, Carolyn
            ___________________________________________________

            Laura (11), Susannah (12 1/2) and Maman (that's me!), North Wildwood NJ, September 2007


            On the Beach with IC

            Comment


            • #7
              Carolyn and Briza I know you both are probably right. I think I just wait to long to subside the pain and my body is reaction to it. Briza I hate taken it because I also feel like a zombie. I might have to try early in the evening and then if I still need it late at night. Then I won't feel like a zombie during the daytime. Maybe that will work for me.

              Briza I sure do hope you find something that won't make you feel like a zombie. I can't even imagine trying to work taking this medicine. I hope something will work for you and give you some relief.

              Sending hugs, Trishann

              Comment


              • #8
                Me too! I take Oxycodone at night, only one, and the next day, at least the past ocuple of days, I have been such a *****! My mom and my husband asked me if I was getting my period. I am just so tired and sick of being in pain I get snippy. Not sure if it is the meds or if I am just fed up right now. I just got passed from one Urologist to another AGAIN and am getting irritated with that.

                Comment


                • #9
                  Myca I am so sorry you are feeling so bad. I don't know if you have other health issue too, but if you do, you usually also can get help with your primary doctor. I would be completely devastated without my primary doctor. He is the one that put me on vicodin not my uro. He gave it to me because of the pains I have in my legs but it also helps with the bladder. The pain issue can really become a problem especially if you are not sleeping well on top of it. I don't know if I am having a nerve, muscle, or joint issue but I am going back to my doctor for help. I know I can't take it no longer, the pain is getting the best of me and I am getting despair again, and that is why I know it is time to get help with the pain issue. Pain will cause you to get moody, irritable, and all the other bad things.

                  Please don't let these doctors bully you. Find one that will help you and take care of you. There are still good doctors out there that cares and is good in what they do. You deserve to get the best care.

                  Sending hugs, Trishann

                  Comment

                  Working...
                  X